Alert archive / Texas / Lake Wind Advisories in 2021

Lake Wind Advisory 37, NWS Shreveport, LA

December 28, 20214 states

NWS Shreveport, LA issued this lake wind advisory at Dec 28, 2021, 2:05 AM CST for 4 states. It took effect at Dec 28, 2021, 10:00 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2021, 2:05 AM CST (08:05 UTC)
In effect from
Dec 28, 2021, 10:00 AM CST
Expired
Dec 28, 2021, 3:00 PM CST
In force
5 hr
Issued by
NWS Shreveport, LA
All 48 counties

Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 20 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 8.1 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1250 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

676 
WWUS74 KSHV 280805
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
205 AM CST Tue Dec 28 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-282100-
/O.NEW.KSHV.LW.Y.0037.211228T1600Z-211228T2100Z/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, 
Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, 
Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, 
Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, 
Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, 
Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel,
Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, 
Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, 
Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, 
Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall,
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, 
Lufkin, San Augustine, Hemphill, and Pineland
205 AM CST Tue Dec 28 2021

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 3 PM
CST THIS AFTERNOON...

* WHAT...Southwest winds 15 to 20 mph with gusts up to 30 mph
  possible.

* WHERE...Portions of north central and northwest Louisiana, 
  southeast Oklahoma, south central and southwest Arkansas and 
  east and northeast Texas.

* WHEN...From 10 AM this morning to 3 PM CST this afternoon.

* IMPACTS...Strong winds and rough waves on area lakes will create
  hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

19
1 follow-up statement
640 
WWUS74 KSHV 282054
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
254 PM CST Tue Dec 28 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-282200-
/O.EXP.KSHV.LW.Y.0037.000000T0000Z-211228T2100Z/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, 
Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, 
Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, 
Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, 
Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, 
Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel,
Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, 
Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, 
Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, 
Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall,
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, 
Lufkin, San Augustine, Hemphill, and Pineland
254 PM CST Tue Dec 28 2021

...LAKE WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON...

$$

20

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Dec 27, 10:59 PM CST, 3 hours 6 minutes earlier.

Area forecast discussion, Dec 27, 10:59 PM CST, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1059 PM CST Mon Dec 27 2021

.AVIATION...

The cloud deck that I had previously been expecting to expand
across the region seems to be struggling this morning. As such, I
have dialed back ceilings for the 06z TAF package. While clouds
may still expand, look for them to remain in VFR category, albeit
low VFR, with occasional drops into MVFR still possible. The
previous thinking regarding gusty winds and scattered rain showers
remains the same. Gusty winds will be possible into the afternoon,
as will scattered rain showers. However, confidence was not high
enough to any precipitation in any FM groups.

/44/

&&

.PREV DISCUSSION... /issued 1006 PM CST Mon Dec 27 2021/

UPDATE...

No update is needed to the afternoon forecast package at this
time.

/44/

PREV DISCUSSION... /issued 311 PM CST Mon Dec 27 2021/

SHORT TERM.../Tonight through Tuesday Night/

We have just about reached our high temperature for the day as
surface observations from this afternoon show temperatures ranging
from the mid 70s to around the 80 degree mark. Satellite imagery
from this afternoon is showing some low-level cumulus clouds
across most of the region. Not expecting temperatures to climb too
much more for today, but we perhaps could squeeze out another
degree or two before all is said and done.

Mild conditions are expected to continue into the overnight hours
with overnight lows only able to fall into the lower to mid 60s
across the region. Have maintained some mention of slight
precipitation chances across portions of the area during the
overnight hours as we could see enough lift to promote a few
showers, mainly for portions of our northern zones, however, a few
models indicated that additional areas could see some showers
overnight as well.

As we move into the day Tuesday, southwest flow aloft will
continue across the region ahead of an upper-level trough the will
begin digging into the Rockies. Have kept mention of showers and
perhaps a few thunderstorms developing through the day tomorrow
across a larger portion of the forecast area. The best chances
will come across our eastern zones, where the Storm Prediction
Center currently has a General Thunderstorm Risk painted across
that eastern portion of the area. Afternoon temperatures will
still reach near record levels on Tuesday despite the increased
cloud cover and precipitation chances. Highs will be similar to
what we saw today (Monday) with readings ranging from the mid 70s
to around the 80 degree mark. Have maintained precipitation
chances into the overnight hours Tuesday night, with again the
best chances coming for our southeast zones. Lows will fall into
the mid 50s to mid 60s with the cooler temperatures across our
northern zones and warmer across our southern zones. /33/

LONG TERM.../Wednesday through Sunday Night/

Multiple rounds of high-impact weather are expected during the long-
term period, but there is also a high amount of uncertainty with
each system.

A weak shortwave trough embedded within strong southwesterly flow
aloft will move from the Southern Rockies and into Kansas and
Missouri by Wednesday afternoon. A surface low in the Texas/Oklahoma
Panhandles will move east, and eventually northeast, along a cold
front diving southward through the Plains. Widespread convection
should be ongoing at the start of the period across most of the
forecast area. Vertical shear profiles are sufficient to support the
development of at least a couple of severe storms between sunrise
and noon Wednesday, but a lack of instability early may prove to be
a limiting factor. Despite the earlier morning convection, strong
low-level warm air advection and compressional warming ahead of the
front may be enough to allow the atmosphere to recover after noon.
Model guidance suggests CAPE values between 1500-2000 J/kg may build
across Southern Arkansas and Northeast/North Central Louisiana
during the afternoon hours, which should allow for a greater chance
for severe storms if convection redevelops across our area Wednesday
afternoon and into the early evening. "If" is the operative word
because the best vertical ascent and upper dynamics will also be
exiting the area to the east and northeast around sunset. If severe
convection develops, damaging winds, large hail, and isolated
tornadoes will be possible.

The severe weather threat should end Wednesday evening, and the cold
front will likely stall briefly just north of the forecast area
before rapidly retreating northward during the day Thursday. Thus,
the unseasonably warm temperatures will continue through Saturday.
Showers will return to the area on Friday in a warm air advection
region ahead of the next powerful upper trough that will be digging
into the Intermountain West.

The forecast becomes increasingly complex and uncertain beyond 12z
Saturday. An arctic cold front will be diving south through the
Plains. Saturday morning, a strong surface low along the front in
Southern Kansas/Northern Oklahoma will eject northeast at the same
time as large scale ascent from the strengthening upper trough
begins to spread over the Southern Plains and Southeast CONUS. A
large area of convection should develop from Northeast Texas, into
Arkansas, and the Tennessee and Ohio River Valleys. Instability may
prove to be limiting factor once again early Saturday in regards to
any severe weather chances, but the risk for severe storms is not
zero at this point. After the initial surface low ejects towards the
Great Lakes, another surface low is expected to rapidly develop in
South Texas ahead of the upper trough. This second low will also
quickly eject northeast and across portions of the forecast area
south of Interstate 20, most likely Saturday night/early Sunday
morning. The exact track of this surface low will be vital in
determining our severe weather chances because shear profiles,
especially low-level shear profiles, should be very strong in the
warm sector in the vicinity of the surface low. All modes of severe
weather will be possible in this zones. At this time, the greatest
risk for severe storms at this time appears to be between south of a
line from Jacksonville, to Shreveport, to El Dorado. Again, there is
a high amount of uncertainty regarding the track and timing of the
synoptic features and a high degree of disagreement among the models.

If the severe weather threat wasn't enough, a deep cold airmass will
advect into the area behind the front. With the upper trough lagging
behind the front and surface low, a broad area of wrap-around precip
will likely linger in the cold air. The GFS is notably very
aggressive with this scenario. However, it does appear very possible
for a wintry mix Sunday morning across the northwest half of the
forecast area as temperatures continue to fall through noon. Farther
east, temperatures should remain warm enough to keep the precip as
all liquid rain. Due to the uncertainty, it is far too early to
forecast any potential accumulations.

CN

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  78  66  79  64 /  10  30  30  30
MLU  79  64  80  65 /   0  10  30  30
DEQ  75  62  76  53 /  10  30  30  20
TXK  77  66  77  61 /  10  30  30  20
ELD  76  63  76  60 /  10  30  40  30
TYR  78  66  78  62 /   0  10  20  20
GGG  78  66  79  61 /   0  10  30  30
LFK  80  66  80  65 /  10  20  30  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

CN/33/44
Hazardous weather outlook, Dec 27, 12:56 PM CST, 13 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1256 PM CST Mon Dec 27 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-281200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1256 PM CST Mon Dec 27 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Thunderstorms will be possible across the region Tuesday night
into Wednesday evening. Although widespread severe weather is not
expected at this time, some strong storms may be possible across
portions of the ArkLaMiss including Monroe and El Dorado on
Wednesday afternoon. Another round of severe weather will be
possible Saturday through early Sunday. Additionally, some storms
could produce locally heavy rainfall through the middle of the
work week and again during the weekend.

Otherwise, there is a chance for wintry precipitation across
portions of northeast Texas, southeast Oklahoma, and southwest
Arkansas early Sunday morning.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will not be needed today or tonight.

09

Nearby

Lake Wind Advisories in Texas, 2021Lake Wind Advisories in Louisiana, 2021Lake Wind Advisories in Arkansas, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.